MAUDE Adverse Event Report: ARTHREX, INC. 3 HOLE COMPRESSION PLATE; PLATE, FIXATION, BONE

ARTHREX, INC. 3 HOLE COMPRESSION PLATE; PLATE, FIXATION, BONE
Catalog Number AR-8007-25
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 08/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause(s) of this type of event include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use (dfu-0192), until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that plate broke post-op.Surgery performed was an arthrodesis navicular cuneiform medial.Breakage of the plate was observed approximately seven months after initial surgery.Patient did follow surgeon's instructions post-op.Patient had persisting swelling and pain, breakage of the plate was observed during x-ray control.Revision was performed on (b)(6) 2016 with a non-arthrex device.Outcome of revision surgery was good, patient is doing well.Patient is female, yob 1953.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation.Complaint confirmed.The evaluation revealed the compression plate fractured through the adjustable arms near the two hole side of the plate.There is damage on the plate most likely due to impact from other devices during installation.Additionally there is damage on the bottom side of the plate near the fracture site and its origin is undetermined.There are faint striations on the fracture site which may indicate a cyclic component to the failure event.The most likely cause(s) for the complainant's event include in-vivo loading of the device combined with the following: stress risers from damage to the device during installation, bending/stressing the plate prior to implantation, and/or possible patient non-compliance with the post-op protocol.Per product directions for use, post-operatively, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress and until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.
 
Event or Problem Description
It was reported that plate broke post-op.Surgery performed was an arthrodesis navicular cuneiform medial.Breakage of the plate was observed approximately seven months after initial surgery.Patient did follow surgeon's instructions post-op.Patient had persisting swelling and pain, breakage of the plate was observed during x-ray control.Revision was performed on (b)(6) 2016 with a non-arthrex device.Outcome of revision surgery was good, patient is doing well.Patient is female, (b)(6).

Brand Name
3 HOLE COMPRESSION PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6073149
Report Number1220246-2016-00469
Device Sequence Number13471601
Product Code HRS
UDI-Device Identifier00888867042513
UDI-Public00888867042513
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8007-25
Device Lot Number1164845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;